Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 170, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 2, 2004, 6:36 PM CDT for Texas County, Oklahoma. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2004, 6:36 PM CDT (23:36 UTC)
- Expired
- Jul 2, 2004, 8:00 PM CDT
- In force
- 84 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 173 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:47 PM CDT | HAIL 0.75 | Eva, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 4:50 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1416 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KAMA 022336 SVRAMA OKC139-030100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 634 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF GUYMON * UNTIL 800 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF EVA...OR ABOUT 8 MILES SOUTH OF ELKHART...AND MOVING SOUTHEAST AT 20 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3698 10201 3651 10202 3651 10128 3698 10129 $$ HENNIG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:54 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jul 2, 3:54 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 354 PM CDT FRI JUL 2 2004 .DISCUSSION... STORMS ARE FORMING IN NORTHEAST NEW MEXICO AT THIS TIME...AND AN AREA OF CU IS DEVELOPING IN SOUTHEAST ZONES. ALTHOUGH MIDLEVEL FLOW IS ABOUT 25-30 KT OUT OF THE NORTHWEST...WITH FLOW INCREASING A BIT MORE EASTERLY AT THE SURFACE...WILL HAVE SUFFICIENT SHEAR FOR MULTICELLS...AND POSSIBLY WEAKLY ROTATING STORMS SHOULD THE FLOW STRENGTHEN SLIGHTLY...AND SHOULD STORMS (UNLIKE YESTERDAY) ACTUALLY GET GOING IN OUR CWA. WITH THIS IN MIND...INCREASED POPS TO 30S IN NORTHWEST ZONES...AND PULLED 20S DOWN FOR MOST OTHER ZONES EXCEPT THE FAR SOUTHWEST COUNTIES. RAISED TEMPS SLIGHTLY IN NORTHEAST ZONES FOR SATURDAY. FORECAST SOUNDINGS...AND SUNNY SKIES...SUGGEST HIGH TEMPS IN THE MID 90S FOR THE NORTHEAST. LIKEWISE OVER THE WHOLE CWA FOR SUNDAY...INCREASED TEMPS AREA-WIDE BY A DEGREE OR TWO. MAIN EXTENDED CONCERN WAS FRONTAL LOCATION. OUTLIER WAS THE GFS... TAKING THE FRONT INTO THE AREA TUESDAY. ETA AND EURO AGREE ON A FASTER FRONTAL ARRIVAL...AND WENT WITH THAT IN LIGHT OF EXPECTED CONVECTION ALONG THE FRONT ON SUNDAY AND MONDAY. BEHIND THE FRONT... EXPECTING COOLER TEMPS AS IN THE GOING FORECAST AND MADE NO CHANGE. KEPT GOING 10S AFTER MONDAY. THUNDERSTORMS COULD FORM ANY OF THE DAYS GIVEN THE FLOW PATTERN...AND IDENTIFYING FAVOURED AREAS FOR CONVECTION WOULD BE DIFFICULT AT BEST. WILL HAVE TO REVISIT POPS AS THE TIME NEARS. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 97 65 94 / 20 10 10 20 BEAVER 64 97 65 94 / 20 10 10 20 BOISE CITY 61 93 61 90 / 30 10 10 20 BORGER 69 97 65 95 / 20 10 10 20 BOYS RANCH 64 97 65 94 / 20 10 10 20 CANYON 66 98 66 94 / 10 10 10 10 CLARENDON 69 98 69 95 / 20 10 10 10 DALHART 60 95 63 92 / 20 10 10 20 GUYMON 62 95 64 94 / 30 10 10 20 HEREFORD 65 98 65 93 / 10 10 10 10 LIPSCOMB 65 97 66 95 / 20 10 10 10 PAMPA 67 98 65 95 / 20 10 10 20 SHAMROCK 70 97 69 96 / 20 10 10 10 WELLINGTON 70 98 70 96 / 20 10 10 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && KRAMAR/ANDRADE
Hazardous weather outlook, Jul 2, 1:00 PM CDT, 5 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT FRI JUL 2 2004 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
In the hours before
Special weather statement, Jul 2, 5:20 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT FRI JUL 2 2004 OKZ001-022315- CIMARRON OK- 520 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER NORTHERN CIMARRON COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST OF BLACK MESA PARK AT 520 PM CDT...MOVING EAST AT 5 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN CIMARRON COUNTY...ESPECIALLY NEAR THE BLACK MESA STATE PARK...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
Special weather statement, Jul 2, 6:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 629 PM CDT FRI JUL 2 2004 OKZ002-030030- TEXAS OK- 629 PM CDT FRI JUL 2 2004 ...STRONG THUNDERSTORM OVER TEXAS COUNTY OF OKLAHOMA... A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF EVA AT 629 PM CDT...MOVING EAST AT 15 MPH. THIS STORM MAY BE CAPABLE OF PRODUCING HAIL UP TO ONE HALF OF AN INCH...AND WIND GUSTS UP TO 50 MPH. ALSO...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE PRESENT WITH THIS STORM. PEOPLE IN NORTHERN TEXAS COUNTY...ESPECIALLY NEAR HOUGH...MOUSER...OPTIMA...AND GUYMON...SHOULD PREPARE TO TAKE SHELTER IMMEDIATELY. NUNEZ
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.